By Topic

Existence of optimal prefix codes for infinite source alphabets

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
T. Linder ; Dept. of Electr. & Comput. Eng., California Univ., San Diego, La Jolla, CA, USA ; V. Tarokh ; K. Zeger

It is proven that for every random variable with a countably infinite set of outcomes and finite entropy there exists an optimal prefix code which can be constructed from Huffman codes for truncated versions of the random variable, and that the average lengths of any sequence of Huffman codes for the truncated versions converge to that of the optimal code. Also, it is shown that every optimal infinite code achieves Kraft's inequality with equality

Published in:

IEEE Transactions on Information Theory  (Volume:43 ,  Issue: 6 )